Alert archive / Louisiana / Flash Flood Warnings in 1999
Flash Flood Warning 49, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Jun 25, 1999, 9:31 AM CDT for De Soto Parish, Louisiana. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 25, 1999, 9:31 AM CDT (14:31 UTC)
- Expired
- Jun 25, 1999, 1:30 PM CDT
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County De Soto Parish, LA
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 2.5 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 357 J/kg
- Mixed-layer CIN
- -123 J/kg
- Mixed-layer LCL
- 1116 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 251433 FFWSHV LAC031-251830- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 931 AM CDT FRI JUN 25 1999 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * FLASH FLOOD WARNING FOR... DE SOTO PARISH IN NORTHWESTERN LOUISIANA * UNTIL 130 PM CDT * AT 930 AM CDT... THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF RAIN AND THUNDERSTORMS...SOME WITH LOCALLY HEAVY RAIN OVER THE SOUTHERN PORTION OF DE SOTO PARISH. THE AREA OF RAIN AND THUNDERSTORMS WAS MOVING NORTH NORTHEAST AT 20 MPH. * RAINFALL SINCE THURSDAY EVENING HAS BEEN OVER 5 INCHES IN THE SOUTHERN PART OF DE SOTO PARISH AND WITH ADDITIONAL HEAVY RAIN... THE PROSPECT OF FLASH FLOODING IN THE PARISH WILL BE INCREASING DURING THE LATE MORNING HOURS. WHERE FLASH FLOODING IS OBSERVED...DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. IF YOU LIVE IN A FLASH FLOOD PRONE AREA... MOVE TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 2:43 AM CDT, 6 hours 48 minutes earlier.
Area forecast discussion, Jun 25, 2:43 AM CDT, 6 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 243 AM CDT FRI JUN 25 1999 WILL BE A WET FORECAST INTO THE WEEKEND FOR MOST OF THE FA. A VERY MOIST AND UNSTABLE AIRMASS WILL CONTINUE OVER THE CWA/FA WHICH WILL BE AFFECTED BY SEVERAL BOUNDARIES PROVIDED BY UPSTREAM PREVIOUS ACTIVITY AND DIFLUENT JET PATTERN TODAY AND AGAIN TONIGHT AND SATURDAY. ONE BOUNDARY EXTENDED THIS AM FROM SE OK INTO N CENTRAL TX WHICH WILL MOVE INTO NE TX SW AR AND NW LA DURING THE DAY AS UPPER JET STREAKS THROUGH AREA. NE TX...SW AR...NW LA WILL BE IN THE LFQ OF FEATURE WHICH WILL ENAHNCE ACTIVITY. MID LEVEL LOW/TROUGH OVER TX WILL SWING INTO CWA THROUGH THE SHORT TERM WITH SEVERAL S/WV VORT LOBES PROVIDING PVA AND UPWARD VERTICAL MOTION. JET STRUCTURE WILL MOVE SE AND WILL ALSO SPREAD DEVELOPMENT ACROSS THE LOWER SECTIONS OF NE TX AND INTO W CENTRAL LA. PRECIPITABLE WATER VALUES NEAR OR GREATER THAN 2 INCHES WILL INSURE THAT HEAVY RAINFALL WILL OCCUR IN THUNDERSTORMS THAT DO DEVELOP. ALONG THE I-20 CORRIDOR ACROSS NE TX AND NW LA RECEIVED RAINFALL AMOUNTS FROM AROUND 3-5 INCHES ON THURSDAY AND HAS LOWERED FLASH FLOOD GUIDANCE. AFTER CORD WITH FTW AND NEW WILL INCLUDE FLASH FLOOD WATCH TODAY FOR UPPER 2/3RDS OF NE TX AND WESTERN MOST SECTIONS OF NW LA FOR TODAY AND TONIGHT WHERE HEAVY RAINFALL OCCURRED AND MORE EXPECTED. AFTER DICUSSING S AR WITH LIT WILL NOT ISSUE FLASH FLOOD THIS REGION SINCE HEAVY RAINS WERE LESS PRONOUNCED ON THURSDAY. WILL HOWEVER MENTION LOCALLY HEAVY RAINFALL FOR S AR ZONES AND LATER SHIFTS CAN EVALUATE ONGOING RAINS. WILL BEGIN LOWERING POPS FOR SATURDAY NIGHT FROM WEST TO EAST AS MID LEVEL TROUGH AND VORT SHIFT ACTIVITY EAST. SHV 87/72/89/72 8769 MLU 88/73/87/74 7785 TXK 88/71/87/72 6653 TYR 86/73/87/73 8862 LFK 89/74/88/73 7873 6
In the hours before
Local storm report, Jun 25, 8:09 AM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
809 AM CDT FRI JUN 25 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0700 AM CENTER TX FLOODING
06/25/99 SHELBY SEVERAL FARM TO MARKET
ROADS CLOSED THROUGHOUT
SHELBY COUNTY. HIGHWAY 7
FROM CENTER TO LOGANSPORT
FLOODED AND CLOSED. LOOP
500 FLOODED.
VIII.The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 7:42 PM CDT | Flash Flood Warning | SHV | Bossier, Webster | 2 hr |
| Jun 24, 7:42 PM CDT | Flash Flood Warning | SHV | Caddo | 2 hr |
Nearby
Flash Flood Warnings in Louisiana, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.